MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter city: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in the mildly tortuous and moderately calcified forearm shunt blood vessel.A 4.0-4/4t/90 symmetry balloon catheter was advanced for dilatation, however, during the procedure the balloon ruptured.The procedure was completed with a different device.There were no patient complications reported.
 
Additional Manufacturer Narrative
E1 - initial reporter city: (b)(6).Device evaluated by mfr: a symmetry device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The balloon was attached to an encore inflation device, subjected to positive pressure and no issues or leaks were noted with the balloon.The rated burst pressure for this device is 15 atmospheres as per symmetry product specification.The balloon was attached to an encore inflation device, subjected to positive pressure and liquid was observed to be leaking from a shaft pinhole located proximal of the proximal balloon bond.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in the mildly tortuous and moderately calcified forearm shunt blood vessel.A 4.0-4/4t/90 symmetry balloon catheter was advanced for dilatation, however, during the procedure the balloon ruptured.The procedure was completed with a different device.There were no patient complications reported.It was further reported that the balloon ruptured during the second inflation at 15 atmospheres for 30 seconds.
 
Additional Manufacturer Narrative
E1 - initial reporter city: (b)(6).
 
Event or Problem Description

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16350694
Report Number2124215-2023-05762
Device Sequence Number6318692
Product Code LIT
UDI-Device Identifier08714729181798
UDI-Public08714729181798
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2025
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0029484594
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer02/12/2023
03/06/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date02/22/2023
03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown